1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

New to meds, concerned about side effects

Discussion in 'Metformin/Biguanides' started by lisa5466, Nov 29, 2018.

  1. brassyblonde900

    brassyblonde900 Type 2 · Well-Known Member

    Messages:
    328
    Likes Received:
    566
    Trophy Points:
    113
    In a majority of cases not all but a good majority, (In some cases can also be due to an injury/drug reaction/ another medical condition) a diagnosis of Type2 diabetes would have been preceded by Insulin Resistance, due to hyperinsulinemia.

    A person with a diagnosis of T2DM should give dietary changes a chance, for the simple reason that, giving insulin to person who is type 2, is akin to giving lactose to a person that is lactose intolerant, or alcohol to an alcoholic. (channelling Dr Fung:writer:)just so the symptoms could go away, but does nothing for the underlying metabolic dysregulation brought on by an inability to metabolise carbs safely.

    The old hat approach of insulin for T2DM above all else, is what usually results in T2DM being a chronic, condition, that gets worse over time. (Remember that Insulin Resistance is never addressed with any addition of exogenous insulin to a system that is already swimming with excess insulin)

    T2DM is a condition of too much insulin, because the body is Insulin resistant and insulin is unable to do its work effectively, a Blood Glucose level for which a definitive diagnosis of T2DM is made is then achieved.
    Too much insulin drives most of the pathology associated with the condition.
     
    • Agree Agree x 1
  2. timbro

    timbro Type 2 · Member

    Messages:
    7
    Likes Received:
    1
    Trophy Points:
    23
    I gave dietary changes or low carb diet, diet plus gliclazide, diet plus gliclazide plus Metformin 8 years to 'work'. I was of a normal weight not obese and only 38 year old. I do make insulin (had a chance peptide done 12 months ago to check). I do respond well to injected Latus (insulin glargine) and to Novo rapid ( insulin aspartame). I follow a carb counting regimen in much the same way as a type 1. I therefore conclude that my insulin is defective in some way or my injected insulin amounts would be much higher???

    We are all different and I for one believe the research that concluded that there are in fact 6 types that would be classified as type 1 or type 2.
     
    • Informative Informative x 1
  3. lisa5466

    lisa5466 Type 2 · Active Member

    Messages:
    37
    Likes Received:
    15
    Trophy Points:
    48
    Ok think I need to check I’m doing this right. Been on two metformin per day, 500mg in the morning and same again before bed. Eating as low carb as possible, kept to under 100g per day. This has been since thurs last week. So far no weight loss and bg sticking at 16/17 first thing each morning.
    Am I being impatient?
    I hoped to see amazing results, although I know it’s only 4 days!
    Am I being unrealistic expecting a steady fall in bg each day? Thank you.
     
  4. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Guru

    Messages:
    24,233
    Likes Received:
    30,126
    Trophy Points:
    298
    Yes, 4 days is unrealistic to expect much change. Fasting numbers will always be the last to come down.

    If I were you I would forget the fasting numbers for now and concentrate on the numbers before eating and 2 hours after first bite. Keeping a food diary and recording the levels alongside will help enormously. It will show you instantly how your body has reacted to that meal and give you chance to tweak things. Even doing that it isn't the levels that matter as much as the amount of difference there is between the before and after tests. This should be under 2mmol/l and preferably less. More than that and there were too many carbs on your plate. Once you have this sorted (and it takes a while. It won't happen in 4 days) then you could go back to testing your fasting in addition to testing meals - and then you may see a drop. Numbers do not drop in a linear fashion. They drop more like steps - gradually over time.
     
    • Like Like x 1
  5. lisa5466

    lisa5466 Type 2 · Active Member

    Messages:
    37
    Likes Received:
    15
    Trophy Points:
    48
    Thanks that’s really useful. I’ve only been testing in the mornings and occasional bed time. I like the diary idea too. I’ll start this tomorrow....and wait!
     
    • Winner Winner x 1
  6. lisa5466

    lisa5466 Type 2 · Active Member

    Messages:
    37
    Likes Received:
    15
    Trophy Points:
    48
    Anyone experienced this...so today I had a reading of 9.1 after upping metformin to 2 x 500g am and again pm yesterday. I’ve felt really ill all day but also cold.....and I am never cold! I ate an hour ago, including 27g carbs, and all of a sudden I’m back to being really hot!!! Is this related to bg measures do you think?
     
  7. Sparkle1953

    Sparkle1953 Type 2 · Well-Known Member

    Messages:
    46
    Likes Received:
    13
    Trophy Points:
    48
    I am taking Janumet XR once a day. Started low carb/keto 4 weeks ago and my ketone reading is 40. During the day my levels are in the 6 and 7s. However my morning readings are always up in the 8s. Should I take the Janumet on an empty tummy first thing in the morning. Should I change when I am taking it? Perhaps before I go to bed ?
     
  8. HSSS

    HSSS Type 2 · Well-Known Member

    Messages:
    1,911
    Likes Received:
    1,097
    Trophy Points:
    158
    This is an oldish thread on a different topic. You’ll get new answers if you start a new thread with a relevant title I believe. I don’t take meds so can’t help,I’m afraid.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook